72267members
378644posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Help, Hot flushes are getting on my nerves!!!!!

10 REPLIES 10
Guest user
Not applicable

Re: Help, Hot flushes are getting on my nerves!!!!!

My oncologist has put me onto vitamin E. I have been taking it for about 2 weeks now and find it has helped. I do find though that if i eat chocolate (i know i cant help it) i get many many more "power surges" in a day. Coke seems to bring them on too. I try to avoid these especially as i have put on tons of weight. Onc says vitamin E works for "some" people but wont hurt even if they dont cure.

Eliza
Member

Re: Help, Hot flushes are getting on my nerves!!!!!

Hi Philidel, yes that is my thinking too.

Also I've heard that nausea (which so far I've not had with tamoxifen) is more likley/worse if you don't have it with food or a milky drink, so taking it when I have breakfast seems good. If I get to a point where disturbed nights are a real problem I may change the routine, but for now I'll continue with mornings.

On a slightly different but related note, I was pleased that my onc was prepared to take note of and pass on anecdotal evidence.

Eliza xx

Guest user
Not applicable

Re: Help, Hot flushes are getting on my nerves!!!!!

I take my tamoxifen first thing in the morning and quite often have night sweats. Power surges during the day are quite infrequent, and I think I'd rather suffer the night sweats on my own than turn into a human nuclear power station in public!
I am thinking of investing in a Chillow though

Guest user
Not applicable

Re: Help, Hot flushes are getting on my nerves!!!!!

Hi everyone, thanks for your pieces of advice. It's reassuring in a way that I am not alone in this next part of my journey. I do yake my tablet at about 5.30ish so may try to take it later. I will also invest in a chillow pillow as I will try anything once. Hope you all have a good bank ho;iday.

many thanks sharon2 xx

Guest user
Not applicable

Re: Help, Hot flushes are getting on my nerves!!!!!

I have found the 'Chillow' ( a chilled pillow device) tremendously helpful - just put it into Google and there are several suppliers.
regards
Rosie

Sam_BCC
Member

Re: Help, Hot flushes are getting on my nerves!!!!!

Hi all

Just thought I'd mention the BCC fact sheet on menopausal sypmtoms as you may find it useful to read, it has been written for women who
are experiencing menopausal symptoms during or after breast cancer
treatment. If you would like a copy please go to the link below:-

http://www.breastcancercare.org.uk/upload/pdf/Menopausal_symptoms_factsheet_BCC18.pdf

I hope you find this helpful.

Regards Sam (BCC Facilitator)

Guest user
Not applicable

Re: Help, Hot flushes are getting on my nerves!!!!!

Hi

How I sympathise!

I've been on tamoxifen for a month and have been having horrible night sweats. My oncologist suggested taking the tablet at night, instead of the morning.

I also had a course of acupuncture which worked (I suffered sweats and menopausal symptoms during chemotherapy and after as well). In fact my oncologist recommended acupuncture and it wasn't that bad - needles are put in your feet and I hardly felt them.

Lynn

Vodka
Member

Re: Help, Hot flushes are getting on my nerves!!!!!

Hi Sharon

I used to have terrible hot flushes (got them about every 10mins), hubby used to watch my face go red, one time in the supermarket i had to hurry up to the freezer section and stick my face in a freezer it was that bad. They were that bad that i had to have an electric fan on in front of me at home, and night time, well i lost alot of sleep ....not anymore!

My onc gave me MEGESTOL ACETATE and it worked very quickly (maybe within a week or two). I no longer get hot flushes. There is a topic on hot flushes where some have mentioned i think red clover, anyway try and find that topic and you might find other ideas/remedies.

Goodluck, i really do sympathise with you.

Ann x

Guest user
Not applicable

Re: Help, Hot flushes are getting on my nerves!!!!!

Hi Sharon,

Im on tamoxifen too. I was having hot flushes so i asked at my last appointment if there was anything without hormones in that i could take. Im now on tablet called Clonidine another name for it is dixarit. Ive been on it just over a week now and my flushes have just about gone. Hope this helps.

Take Care

Leslee x

Eliza
Member

Re: Help, Hot flushes are getting on my nerves!!!!!

I'm on just Tamoxifen, no Zoladex, but my onc said that if I was getting disturbed nights to try taking it at night rather than in the morning. And someone in the rads waiting room (!) said she takes half at night and half in the morning, which cuts down her hot flushes and night sweats.

Eliza xx

Guest user
Not applicable

Help, Hot flushes are getting on my nerves!!!!!

Hi I have been on Tamoxifen and Zoladex for 3 months now and am getting the most horribilest sweats in the night which disturb my sleep and awake at early hours and takes me ages to get back off, not good when I go back to work next week. has anyone out there tried any thing that works to help calm these flushes.
Hope you are all well

Best wishes Sharon2 xx